MAUDE Adverse Event Report: AUS SYSTEMS PTY LTD RBI2 SUCTION RECTAL BIOPSY SYSTEM

AUS SYSTEMS PTY LTD RBI2 SUCTION RECTAL BIOPSY SYSTEM
Model Number RBI2
Medical Device Problem Codes Misassembly by Users (3133); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Handpiece was sent back for evaluation.Upon receipt, it was found to be improperly assembled- specifically, the spring and locknut were inserted before the shaft, contrary to manufacturer specifications.This reassembly appears to have been done post-procedure by sterilization staff.The device was correctly reassembled by the manufacturer and tested with a capsule.The blade successfully actuated fully, indicating no functional defect with the device.User discussions revealed that clinical personnel may not have fully actuated the blade during the procedure, possibly contributing to the incident.The manufacturer is initiating retraining efforts to reinforce correct assembly and actuation techniques.The device operated as intended when correctly assembled.The probable root cause is user error due to incomplete blade actuation or improper handling.
 
Event or Problem Description
Blade stopped halfway through, got stuck and the general surgery team was called in to remove the blade and suture the patient.

Brand Name
RBI2 SUCTION RECTAL BIOPSY SYSTEM
Common Device Name
RBI2
Manufacturer (Section D)
AUS SYSTEMS PTY LTD
3
charles street
allenby gardens, south australia 5009
AS  5009
Manufacturer (Section G)
AUS SYSTEMS PTY LTD
3
charles street
allenby gardens, south australia 5009
AS   5009
Manufacturer Contact
paul zadow
3
charles street
allenby gardens, south australia 5009
AS   5009
MDR Report Key22041055
Report Number3005921952-2025-00001
Device Sequence Number12986483
Product Code FCK
UDI-Device IdentifierB194CP12001
UDI-Public+B194CP12001/$$7U22318/16D20231018/14D202810163
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K062159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRBI2
Device Catalogue NumberHP1000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown